COVID-19 UPDATE – Our Legal Team is Fully Operational. Serving Existing Clients and Accepting New Cases.

Patient Dies after Excessive Coumadin Dosing

Our sixty-one year old client presented to the emergency room with chest pains and was diagnosed with an irregular heartbeat. He was released with medication prescribed to attempt to correct his sinus rhythm. During a follow-up visit, blood tests revealed that the client had high prothrombin levels. His doctor, however, did nothing to reduce the dosage of Coumadin that our client was originally prescribed. After receiving additional blood tests at a different facility, our client’s doctor had stated via fax that he indeed wanted client’s Coumadin dosage decreased. Despite having multiple means to reach client and the severe danger associated with client’s high prothrombin levels, there was a three-day delay in the client’s doctor’s office informing him of this urgent change in his medication. The following day after finally being informed to decrease his Coumadin dosage, he became dizzy, had a severe headache and vomited. He arrived at the emergency room unconscious. He was subsequently diagnosed with a massive bleed in his brain and the family was informed that he would not survive. He died three days later as a result of bleeding from excessive Coumadin dosing. The client’s family contacted Rosen Louik & Perry to investigate their claim ofmedication malpractice. The case settled for $650,000.00.

Medication dosing errors occur every day. Some end tragically in death. If you feel a medication error has contributed to a loved one’s death, don’t delay. Call us today to speak with our Pennsylvania malpractice attorneys. Contact us today to learn more.